Probability of knots in a polymer ring

J.P.J. Michels, F.W. Wiegel

Research output: Contribution to journalArticleAcademic

76 Citations (Scopus)
196 Downloads (Pure)


We generate equilibrium configurations of a ring polymer in an infinite space, or confined to the interior of a sphere. Using a new algorithm, the a priori probability for the occurence of a knot is determined numerically. The results are compatible with power laws and scaling laws of striking simplicity.
Original languageUndefined
Pages (from-to)381-384
JournalPhysics letters A
Issue number7
Publication statusPublished - 1982


  • IR-68994

Cite this